Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
richdet00

Accutane for a fifth time?

Recommended Posts

Hello.

I'm a 20 yearold male who has been on accutane four times so far.

My last course was a year ago and did very little for me, though I stopped around month four because the stupid I-pledge thing messed up my prescription and I had to wait a month to get it going again.

Anyway, My first time on accutane I broke out horribly, but then was clear for six months.

The acne came back horribly and I went on it again, this time for nine months, alternating days and taking prednisone.

Then I went on it again and it didn't really do much.

The fourth time didn't do much either.

My doctor (the fourth dermatologist I've been to) has me on bactrim antibiotic and ziana topical cream.

My face just gets really dry and continues to break out.

It's been about a week now.

He says if this doesn't work, he wants me to go back on accutane.

What does everyone think of a fifth course of accutane?

Share this post


Link to post
Share on other sites
He says if this doesn't work, he wants me to go back on accutane.

What does everyone think of a fifth course of accutane?

I would think that if it didn't work the first four times....

I mean, I'm only on my first course and don't know too much about the specifics of medicine, but it just seems logical to me that it wouldn't work on the fifth try?

Share this post


Link to post
Share on other sites

Just to let you know 90%+ people only need 1-2 courses and that's it. You are on of the extreme rare ones that needed so many and plus even more rare that after 4 tries it didn't work. I hate to be the one to break it to you but if it didn't work 4 times, a 5th time will not either!! But try it if you are side effects weren't too bad or anything, who knows 1 in 1000 case it could work.

Share this post


Link to post
Share on other sites

You said that during your 2nd course you were alternating accutane with prednisone? Prednisone is a steriod and steriods can cause horrible acne.

Have you continued to use prednisone or any other steriod? If so, that would explain the source of your problem with acne. Have you ever seen a bodybuilder with huge muscles and bad acne? That is from steriods.

Share this post


Link to post
Share on other sites

My derm has had some people do 10mg or 20mg for up to 2 years on alternating days; so that may be something to consider if it does work for brief intermissions

Share this post


Link to post
Share on other sites
You said that during your 2nd course you were alternating accutane with prednisone? Prednisone is a steriod and steriods can cause horrible acne.

Have you continued to use prednisone or any other steriod? If so, that would explain the source of your problem with acne. Have you ever seen a bodybuilder with huge muscles and bad acne? That is from steriods.

Share this post


Link to post
Share on other sites
My derm has had some people do 10mg or 20mg for up to 2 years on alternating days; so that may be something to consider if it does work for brief intermissions

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×